I had a hair transplant back on October 31, 2009. I started getting red boils along my transplanted area (suspected to be folliculitis) in January and I have been taking Accutane for the last complete month.
My question to you is, why did it happen? Was it due to infected surgical equipment used in the surgery? I was advised to get such a heavy drug which has effected the overall tone of my face somewhat like getting severe dryness. Lastly, sir what do u think there are few patches in the infected area who are now like bald patches. Do you have any suggestions or medicine for the future?
Pimple-like scalp lesions that develop after hair transplant surgery are typically folliculitis.
Folliculitis can typically be seen after hair transplant surgery in both the implanted and donor wound areas in the few weeks to month after hair transplant.
The development mechanism of folliculitis is similar to acnea. It is usually due to blockage in the exit pores of the sebaceous gland (skin oil glands). Following obstruction of those pores that can occur after hair transplant surgery, sebum (skin oil) cannot be emptied to the skin surface and instead begins accumulating underneath the skin surface. The result is red or white head-like pimples.
Recovery is generally spontaneous. Although, if too many of these lesions develop, or if there was any sign of secondary infection (i.e.- redness or swelling around the area), the lesions may need to be drained by your physician and the patient may occasionally be recommended to use antibiotics.
Thanks to the generous vascular supply of scalp skin, the infection of scalp skin after hair transplant surgery is extremely rare.